Alert archive / Kansas / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Feb 14, 2007, 3:19 PM CST for 4 counties in Kansas. It took effect at Feb 15, 2007, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 3:19 PM CST (21:19 UTC)
- In effect from
- Feb 15, 2007, 3:00 AM CST
- Expired
- Feb 15, 2007, 9:58 AM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 142119 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 PM CST WED FEB 14 2007 KSZ032-033-047-048-150530- /O.NEW.KICT.WC.Y.0002.070215T0900Z-070215T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 319 PM CST WED FEB 14 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY. A FRIGID ARCTIC AIRMASS WILL CONTINUE TO BUILD SOUTHWARD INTO THE AREA TONIGHT. LOW TEMPERATURES WILL RANGE FROM ZERO TO 5 BELOW TONIGHT. NORTHERLY WINDS AROUND 10 MPH WILL COMBINE WITH THESE COLD TEMPERATURES TO PRODUCE WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO FOR THE EARLY MORNING HOURS THURSDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JMC
3 follow-up statements
000 WWUS43 KICT 150451 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1051 PM CST WED FEB 14 2007 KSZ032-033-047-048-151500- /O.CON.KICT.WC.Y.0002.070215T0900Z-070215T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1051 PM CST WED FEB 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY. WIND CHILLS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO BETWEEN 3 AM AND 9 AM THURSDAY MORNING. ARCTIC AIR AND NORTH WINDS AROUND 10 MPH WILL CAUSE THE POTENTIALLY DANGEROUS CONDITIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HOWERTON
000 WWUS43 KICT 151453 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 853 AM CST THU FEB 15 2007 KSZ032-033-047-048-151600- /O.EXT.KICT.WC.Y.0002.000000T0000Z-070215T1600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 853 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. WIND CHILLS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO THROUGH LATE THIS MORNING ACROSS CENTRAL KANSAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ADK
000 WWUS43 KICT 151558 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 958 AM CST THU FEB 15 2007 KSZ032-033-047-048-151700- /O.CAN.KICT.WC.Y.0002.000000T0000Z-070215T1600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 958 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILLS ACROSS CENTRAL KANSAS HAVE RISEN ABOVE ADVISORY CRITERIA. HOWEVER...WIND CHILLS WILL RANGE BETWEEN ZERO AND 10 BELOW THROUGH THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:12 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 14, 3:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 312 PM CST WED FEB 14 2007 .DISCUSSION... MAIN FORECAST CONCERNS: PRECIPITATION CHANCES OVER NEXT COUPLE OF DAYS...WIND CHILLS TONIGHT. TONIGHT-THURSDAY: SOUTHERN STREAM SHORTWAVE TROF WILL BE IN PROCESS OF DAMPENING OUT AS IT MOVES ACROSS KANSAS AND OKLAHOMA TONIGHT. SYSTEM WILL BE LOSING ITS UPSLOPE CONTRIBUTION TO LIFT AS IT MOVES EASTWARD INTO OUR FORECAST AREA. GFS QUITE A BIT MORE MOIST IN THE COLUMN COMPARED TO THE NAM-WRF. OVERALL LIFT...MOISTURE...INSTABILITY IS WEAK WITH THIS WAVE. A CHANCE OF LIGHT SNOW SHOULD COVER IT WITH HIGHEST CHANCES IN THE SOUTH TOWARD THE OK BORDER. ONLY A TRACE TO A HALF INCH OF ACCUMULATION IS ANTICIPATED. ALTHOUGH CLOUDS INCREASE TONIGHT...THIS WILL BE OFFSET BY CONTINUED COLD AIR ADVECTION FROM THE NORTH. LOWS TONIGHT SHOULD BE SIMILAR TO SLIGHTLY COLDER THAN LAST NIGHT...AND WIND CHILL ADVISORY LOOKS WARRANTED FOR OUR NORTHWESTERN-MOST COUNTIES. WATER VAPOR SHOWS A STRONG SHORTWAVE TROF DROPPING SOUTHEASTWARD THRU THE NORTHERN PLAINS THIS AFTERNOON AND THIS FEATURE WILL SLIDE ACROSS EASTERN KS ON THURSDAY. GIVEN SOME BREAKS IN CLOUDS AND 500 MB TEMPS IN MID 30S CELSIUS...1000-850 LAPSE RATES COULD BECOME NEARLY DRY ADIABATIC MAKING IT CONDUCIVE FOR SCATTERED SNOW SHOWERS. LOOKS MOST FAVORABLE IN OUR NORTHEASTERN HALF SO INSERTED 20 POPS THERE. MUCH BELOW NORMAL TEMPS ON TAP FOR THURS (TEENS/20S). RAPID SUBSIDENCE PROGGED BEHIND SHORTWAVE TROF PASSAGE THURS EVE SHOULD PROVIDE SOME CLEARING AND ANOTHER VERY COLD NIGHT. FRIDAY-SATURDAY: TEMPS WILL MODERATE QUITE A BIT ON FRIDAY AHEAD OF NEXT STRONG SHORTWAVE TROF. HOWEVER...BREEZY SOUTHWESTERLY WINDS WILL ATTEMPT TO SPOIL THE MILDER TEMPS IN THE 40S. GFS SHOWS STRONG VERTICAL MOTION WITH THE SHORTWAVE TROF PASSAGE FRIDAY NIGHT...ALTHOUGH DEGREE OF MOISTURE MAY BE LACKING IN OUR AREA. FOR NOW...KEPT SILENT 14 POPS BUT THIS WILL HAVE TO BE WATCHED FOR SLIGHT CHANCE OF RAIN/SNOW. BRISK NORTHWESTERLY WINDS TO ENSUE BEHIND SHORTWAVE TROF FRIDAY NIGHT INTO SATURDAY. AIRMASS BEHIND SHORTWAVE IS MORE OF A BLEND OF PACIFIC/POLAR AIR SO TEMPS CLOSER TO NORMAL BEHIND COLD FRONT. SUNDAY-WEDNESDAY: SPLIT FLOW UPPER PATTERN OFF THE PACIFIC STILL LOOKS FAVORABLE FOR SLIGHTLY ABOVE NORMAL TEMPERATURES DURING MUCH OF THIS TIME PERIOD. MEDIUM RANGE MODELS ARE SHOWING A LARGE DISCREPANCY WITH RESPECT TO TIMING OF THE SOUTHERN STREAM CLOSED LOW OFF THE PACIFIC INTO THE SOUTHWEST/SOUTHERN PLAINS. HPC SEEMED TO FAVOR THE SLOWER 00Z GFS ENSEMBLE MEANS AND/OR 00Z UKMET...WITH THE LATEST 12Z GFS EVEN SLOWER THAN THE GFS ENSEMBLE MEANS FROM LAST NIGHT. THEREFORE WILL KEEP PRECIPITATION OUT OF OUR AREA THROUGH MID WEEK FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 7 21 13 46 / 50 20 0 10 HUTCHINSON 4 19 13 44 / 40 10 0 10 NEWTON 6 19 13 44 / 40 20 0 10 ELDORADO 7 21 12 44 / 40 20 0 10 WINFIELD-KWLD 9 25 13 48 / 60 20 0 10 RUSSELL -2 16 6 41 / 30 10 0 10 GREAT BEND -1 17 8 42 / 40 10 0 10 SALINA 2 18 12 43 / 30 20 0 10 MCPHERSON 4 18 13 43 / 30 20 0 10 COFFEYVILLE 11 25 9 45 / 40 20 10 10 CHANUTE 8 21 8 44 / 30 20 10 10 IOLA 7 18 8 43 / 30 20 10 10 PARSONS-KPPF 10 24 9 44 / 40 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST THURSDAY FOR KSZ032- 033-047-048. &&
Hazardous weather outlook, Feb 14, 11:15 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1115 AM CST WED FEB 14 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1115 AM CST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...WIND CHILLS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WILL RANGE FROM JUST ABOVE ZERO TO 10 BELOW ZERO...COLDEST THIS MORNING ACROSS CENTRAL KANSAS. FOR THIS AFTERNOON AND TONIGHT...OCCASIONAL FLURRIES AND LIGHT SNOW WILL VISIT THE ENTIRE REGION...ESPECIALLY LATE THIS AFTERNOON THROUGH TONIGHT. SOME AREAS MAY RECEIVE ONE HALF INCH OF FLUFFY SNOW BY THURSDAY MORNING. FOR TONIGHT...WIND CHILLS WILL RANGE FROM 2 BELOW ZERO...TO 12 BELOW ZERO LATER TONIGHT...COLDEST ACROSS CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY MORNING...WIND CHILLS RANGING FROM 12 BELOW ZERO IN CENTRAL KANSAS TO AROUND ZERO IN EXTREME SOUTHEAST KANSAS WILL GRIP THE REGION UNTIL ALMOST 12 NOON. EARLY FRIDAY MORNING...WIND CHILLS WILL DROP TO AROUND ZERO IN AREAS GENERALLY ALONG...AND NORTHEAST...OF A LINE FROM MCPHERSON TO CHANUTE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:35 PM CST | Wind Chill Advisory | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 13 hr |
Nearby
Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.